Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 13, 2000, 1:56 PM CST for Quitman County, Tunica County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 1:56 PM CST (19:56 UTC)
- Expired
- Feb 13, 2000, 2:30 PM CST
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Quitman County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 1:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 656 m²/s²
- 0-3 km storm-relative helicity
- 708 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 131957 SVRMEM MSC119-143-132030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 156 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI SOUTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI * UNTIL 230 PM CST * AT 155 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 14 MILES SOUTH OF TUNICA OR 5 MILES NORTHWEST OF SLEDGE... MOVING NORTHEAST AT 50 MPH. . .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 9:45 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 13, 9:45 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CST SUN FEB 13 2000 SURFACE ANALYSIS INDICATES A LOW CENTERED OVER SW MO. THE ASSOCIATED WARM FRONT EXTENDED THROUGH THE MIDDLE OF AR AND THE TN/MS BORDER. THE ASSOCIATED COLD FRONT WAS OVER CENTRAL OK WITH A PREFRONTAL TROUGH OVER ERN OK AND ERN TX. WAA HAS TRIGGERED SOME THUNDERSTORMS OVER THE FCST AREA...BUT THESE STORMS SHOULD MOVE TO THE EAST WITHIN THE NEXT 2 HOURS. THE WARM FRONT SHOULD MOVE NORTH OF THE CWA BY 18Z AND SURFACE TEMPS AND DEWPOINTS WILL CONTINUE TO RISE TO FCST VALUES BY EARLY AFTERNOON. EXPECT MORE CONVECTIVE DEVELOPMENT ALONG THE PREFRONTAL TROUGH LATER TODAY AS IT MOVES THROUGH THE FCST AREA THIS AFTERNOON. THE FORECAST IS CURRENLY ON TRACK...SO NO UPDATES NEEDED AT THIS TIME. .MEM...NONE. 12
In the hours before
Special weather statement, Feb 13, 11:45 AM CST, 2 hours 11 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>054-088>092-132100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1145 AM CST SUN FEB 13 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL. A COLD FRONT OVER EASTERN OKLAHOMA WILL MOVE ACROSS ARKANSAS THIS AFTERNOON AND THE MID-SOUTH DURING THE EVENING. WARM...MOIST AND UNSTABLE AIR WILL CONTINUE TO PUSH INTO THE REGION AHEAD OF THE COLD FRONT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER CENTRAL ARKANSAS THIS AFTERNOON...THEN MOVE ACROSS THE MID-SOUTH FROM LATE AFTERNOON INTO THE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT-LINE WINDS AND ISOLATED TORNADOES. A FEW STORMS MAY ALSO CONTAIN LARGE HAIL. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:15 PM CST | Severe Thunderstorm Warning | MEG | Tunica | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.